MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PCA MODULE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 30883
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
Received a copy of the customer's additional information request letter from the fda which states, "the patient had a midline iv.The patient also had an epidural for pain control post-op back surgery.Pca tubing used to have colored lines on them.For the iv pca there was a blue line down the tubing.For epidural pca there was a yellow line down the tubing.However, currently there is no colored lines down the tubing at all.Nursing has stated they used those colored lines as a helpful cue as to where to infuse the pump.Postoperatively, the patient was ordered to have fentanyl 2 mcg/bupivacaine 0.125% infusion into his epidural on a pca pump.The pump was connected to the patient's iv rather than to the patient's epidural.Approximately, eight hours later when the syringe was due to be changed in the pump, it was noted.The pump was stopped immediately and the provider was called.No noted detrimental effects to the patient including; no change in vital signs.I have asked our supply chain manager to inform the company of this event".
 
Additional Manufacturer Narrative
Product expiration date (b)(6) 2021.Unable to determine the cause of the customer's reported complaint because the set has been discarded by the customer and will not be returned.The root cause of this failure could not be identified.
 
Event or Problem Description
The patient was post-operative from back surgeries.Nursing had thought the epidural infusion was iv tubing, and attached the epidural tubing to the patient's midline.There was no patient harm.
 
Additional Manufacturer Narrative
The customer¿s complaint that the tubing intended for epidural use was connected to iv could not be confirmed because the product was not returned for failure investigation.A photo of a pca administration set model 30883 was provided by the customer.No issues were observed during visual inspection.The root cause of this failure was not identified.
 
Event or Problem Description
Received a copy of the customer's additional information request letter from the fda which states, "the patient had a midline iv.The patient also had an epidural for pain control post-op back surgery.Pca tubing used to have colored lines on them.For the iv pca there was a blue line down the tubing.For epidural pca there was a yellow line down the tubing.However, currently there is no colored lines down the tubing at all.Nursing has stated they used those colored lines as a helpful cue as to where to infuse the pump.Postoperatively, the patient was ordered to have fentanyl 2 mcg/bupivacaine 0.125% infusion into his epidural on a pca pump.The pump was connected to the patient's iv rather than to the patient's epidural.Approximately, eight hours later when the syringe was due to be changed in the pump, it was noted.The pump was stopped immediately and the provider was called.No noted detrimental effects to the patient including; no change in vital signs.I have asked our supply chain manager to inform the company of this event." the patient was post-operative from back surgeries.Nursing had thought the epidural infusion was iv tubing, and attached the epidural tubing to the patient's midline.There was no patient harm.

Brand Name
ALARIS PCA MODULE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8701902
Report Number9616066-2019-01515
Device Sequence Number11220364
Product Code FPA
UDI-Device Identifier10885403273957
UDI-Public10885403273957
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number30883
Device Catalogue Number30883
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/11/2019
07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8120,8015,MIDLINE,SYRINGE
Patient Age55 YR
Patient Weight125